Alert archive / Michigan / River Flood Warnings in 2023

River Flood Warning 2, NWS Grand Rapids, MI

April 1, 2023Ingham County, Michigan

NWS Grand Rapids, MI issued this river flood warning at Apr 1, 2023, 9:45 AM EDT for Ingham County, Michigan. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2023, 9:45 AM EDT (13:45 UTC)
Expired
Apr 2, 2023, 9:28 PM EDT
In force
36 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
Unknown

County Ingham County, MI

The radar

The Detroit radar (KDTX), 75 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sycamore Creek near Holt (HHTM4).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04112850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Apr 1, 7:23 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 1, 7:23 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
723 AM EDT Sat Apr 1 2023

LATEST UPDATE...
Aviation

.DISCUSSION...(Today through next Friday)
Issued at 308 AM EDT Sat Apr 1 2023

- Windy with falling temperatures today -

Strong sw winds will gradually veer to the nw with falling temps
through the day. Temps will fall into the 30s this afternoon. This
will cause scattered rain showers which will develop on the back
side of the departing system later this morning and afternoon to
become mixed with/change over to snow showers before pcpn ends
this evening. No snow accumulation is expected. Wind gusts will
reach the 30 to 40 mph range with some higher gusts to near 45 mph
expected particularly near the Lake MI shoreline.

- Fair weather returns tonight through Monday -

A ridge of high pressure will build in tonight and bring a return
to tranquil wx and diminishing winds overnight. Tranquil weather
will continue Monday along with somewhat milder temps as southerly
winds develop on the back side of the departing ridge.

- Rain and a chance of storms late Tuesday/Wednesday -

Isentropic upglide to the north of a warm front will result in
potential for scattered rain showers Monday night and Tuesday. A
cold front approaching from the west will bring potential for
scattered showers and thunderstorms Tuesday night into Wednesday.
Much colder wx will briefly return Thursday when high temps will
only reach the mid 30s to lower 40s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 723 AM EDT Sat Apr 1 2023

West winds will gust to 30 knots at times today. Rain and snow
showers will bring areas of MVFR conditions through the afternoon.
VFR conditions will prevail tonight.

&&

.MARINE...
Issued at 308 AM EDT Sat Apr 1 2023

A gale warning remains in effect through 8 pm this evening. North
northwest gales to around 45 kts are expected from late this
morning through the afternoon on the back side of the very strong
departing low pressure system.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Gale Warning until 8 PM EDT this evening for LMZ844>849.

&&

DISCUSSION...Laurens
AVIATION...Ostuno
MARINE...Laurens
Hazardous weather outlook, Apr 1, 3:16 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
316 AM EDT Sat Apr 1 2023

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020730-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
316 AM EDT Sat Apr 1 2023

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Gusty southwest winds will veer to the northwest at 30 to 40 mph
with higher gusts to near 45 mph mainly near Lake Michigan. These
wind gusts could cause some tree limbs to fall, some loose
objects top be blown around, and a few power outages.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-020730-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
316 AM EDT Sat Apr 1 2023

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Southwest gales to 35 knots will become northwest gales to 45
knots later today and cause wave heights to build to 14 to 18 feet
posing a significant hazard to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Apr 1, 7:48 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 AM EDT SAT APR 1 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     HEAVY RAIN       3 W CANNONSBURG         43.05N 85.52W
04/01/2023  M1.51 INCH       KENT               MI   NWS EMPLOYEE

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:30 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Kalamazoo45 min
Mar 31, 8:46 PM EDTSevere Thunderstorm WarningGRRJackson33 min
Mar 31, 8:54 PM EDTSevere Thunderstorm WarningGRRCalhoun21 min
Mar 31, 9:01 PM EDTSevere Thunderstorm WarningGRREaton44 min
Mar 31, 9:51 PM EDTSpecial Marine WarningGRR114 min
Mar 31, 10:31 PM EDTAreal Flood AdvisoryGRROttawa7 hr
Mar 31, 10:34 PM EDTAreal Flood AdvisoryGRRAllegan, Ottawa6 hr
Mar 31, 10:34 PM EDTSpecial Weather StatementGRRAllegan, Muskegon, Oceana, Ottawa, Van Buren56 min
Mar 31, 10:52 PM EDTAreal Flood AdvisoryGRRKent, Ottawa6 hr
Apr 1, 9:43 AM EDTRiver Flood WarningGRRKent13 hr
Apr 1, 10:20 AM EDTRiver Flood WarningGRRNewaygo51 hr
Apr 1, 10:26 AM EDTRiver Flood WarningGRRIngham7 days
Apr 1, 10:31 AM EDTRiver Flood WarningGRRKent12 days
Apr 1, 10:36 AM EDTWind AdvisoryGRRAllegan, Mason, Oceana, Van Buren7 hr
Apr 1, 11:17 AM EDTRiver Flood WarningGRRNewaygo50 hr

Nearby

River Flood Warnings in Michigan, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.